MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; VO588-DW,VERSO 5

GN HEARING A/S GN RESOUND; VO588-DW,VERSO 5
Model Number VO588-DW,VERSO 5,GN RESOUND
Medical Device Problem Codes Device Difficult to Maintain (3134); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by the local hearing aid dealer: aid has extremely loud static, client cannot wear aid.Happened in patient's home.A loud streaking static sound.Loud streaking static sound coming from aid.Painful to patient.But she took aid off right away.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by the local hearing aid dealer: aid has extremely loud static, client cannot wear aid.Happened in patient's home.A loud streaking static sound.Loud streaking static sound coming from aid.Painful to patient.But she took aid off right away.We have previously sent an initial report, why this is the final report.
 
Additional Manufacturer Narrative
Based on the clinical evaluation below this case has been evaluated not to be reportable and will be downgraded to a normal complaint.There is no serious injury and the tested malfunction is not likely to cause or contribute should it recur.The case has been reviewed from a clinical perspective.Customer reported: the hearing aid had a loud static sound.The end user could not wear it.The sound was reported painful, but hearing aid was taken out immediately.Ea investigation results: the static noise is caused by a faulty front microphone.This is amplified according to prescribed gain.The resulting output does not exceed 100 db spl (measured in 2cc) in any of the programs.Clinical evaluation: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.Ea investigation shows that the static noise is a result of a faulty front microphone, but that the resulting output does not exceed 100 db spl.Clinical conclusion on the case is that even though unpleasant, it is evaluated unlikely that shorter exposure of this output level would cause harm to residual hearing.

Brand Name
GN RESOUND
Common Device Name
VO588-DW,VERSO 5
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10501077
Report Number3005650109-2020-00032
Device Sequence Number14142547
Product Code OSM
UDI-Device Identifier05704819233226
UDI-Public05704819233226
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVO588-DW,VERSO 5,GN RESOUND
Device Catalogue Number18741402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;